Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 133, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 4, 2014, 6:54 AM CDT for Jefferson County, Missouri. It was in force for 12 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2014, 6:54 AM CDT (11:54 UTC)
- Expired
- Jun 4, 2014, 7:06 AM CDT
- In force
- 12 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Jefferson County, MO
The radar
The St Louis radar (KLSX), 46 km from the middle of the area, began a volume at 11:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 6:54 AM CDT | TSTM WND DMG | Cedar Hill, MO | SEVERAL EIGHT INCH TREES SNAPPED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 5:00 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.9 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2429 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
724
WUUS53 KLSX 041154
SVRLSX
MOC099-041230-
/O.NEW.KLSX.SV.W.0133.140604T1154Z-140604T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
654 AM CDT WED JUN 4 2014
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 730 AM CDT
* AT 650 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DITTMER...
AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...PUBLIC POWER LINES DOWN AND TREE DAMAGE IN EASTERN
FRANKLIN COUNTY.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CEDAR HILL...ANTONIA...BARNHART...PEVELY...FESTUS...HERCULANEUM...
CRYSTAL CITY...HOUSE SPRINGS...SCOTSDALE...OTTO...MAPAVILLE AND
KIMMSWICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3833 9073 3843 9068 3842 9035 3837 9035
3837 9036 3833 9037 3826 9037 3821 9036
3819 9034
TIME...MOT...LOC 1153Z 286DEG 30KT 3837 9066
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
MILLER1 follow-up statement
393
WWUS53 KLSX 041206
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
706 AM CDT WED JUN 4 2014
MOC099-041217-
/O.CAN.KLSX.SV.W.0133.000000T0000Z-140604T1230Z/
JEFFERSON MO-
706 AM CDT WED JUN 4 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JEFFERSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 AM.
LAT...LON 3833 9073 3843 9068 3842 9035 3837 9035
3837 9036 3833 9037 3826 9037 3821 9036
3819 9034
TIME...MOT...LOC 1207Z 286DEG 30KT 3833 9052
$$
MILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 4:38 AM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 4, 4:38 AM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 438 AM CDT Wed Jun 4 2014 .SHORT TERM: (Through Late This Afternoon) Issued at 405 AM CDT Wed Jun 4 2014 Large MCS with embedded line segments containing strong wind gusts and very rainfall rates continues to drop southeastward through the northern and western portion of our forecast area early this morning. The IR cloud tops have begun to cool which may signal the beginning of a slow weakening trend in the convection. No new severe thunderstorm watches are anticipated, although there still may be isolated severe wind gusts along with localized flooding this morning. The gradually weakening convection should shift southeastward through east central and southeast MO and southwest IL early this morning, then likely shift southeast of our forecast area by late morning as advertised by the HRRR model. Although the actual synoptic cold front will not make it down to central MO and southern IL until late this afternoon or early this evening, the effective boundary will be the outflow boundaries from this mornings convection and will be further south. Therefore redevelopment of convection this afternoon should be mainly across southeast MO and southwest IL. High temperatures will be quite warm again today south of the cold front despite the morning cloud cover. GKS .LONG TERM: (Tonight through Tuesday) Issued at 431 AM CDT Wed Jun 4 2014 The cold front will drop southward into southern portions of MO and IL tonight with convection confined to southeast MO and southwest IL tonight along the front. A surface ridge will build southward into northeast MO and west central IL and bring cooler temperatures to this area. This front will push just south of our forecast area on Thursday with cooler, slightly below normal high temperatures forecast. With weak shortwaves moving fairly quickly eastward through the region in nearly zonal flow along with the frontal boundary gradually trying to lift back northward as the surface ridge over the Great Lakes region shifts eastward into the Ohio Valley region, the threat for convection will gradually shift back north-northeastard through our forecast area Thursday night and Friday. The models are relatively consistent in bringing convection through our entire forecast area late Friday night and Saturday as a fairly strong shortwave shifts eastward through the region and induces a surface wave along the front which should be across northern or central portions of MO by this time. The chance of convection will continue on Sunday as a cold front drops southeastward through the region Sunday afternoon and night. GKS && .AVIATION: (For the 06z TAFs through 06z Wednesday Night) Issued at 1241 AM CDT Wed Jun 4 2014 An elongated mesoscale convective system currently stretches from central IL across northern MO into southeast NE, and is focused along and north of the warm front. There are a number of intense thunderstorm clusters on the southern periphery of this elongated system, and the overall motion is to the east southeast. KUIN should continue to see bouts of thunderstorms through daybreak with flight conditions varying from MVFR to IFR. It still appears that the thunderstorm complex will impact both KCOU and the St. Louis area terminals for a 3-4 hour period accompanied by gusty winds and flight conditions ranging from MVFR to IFR. Additional scattered thunderstorm development will be possible along the front on Wednesday afternoon as it gradually settles southward but the probability is too low to explicity mention in the TAFS. Specifics for KSTL: A complex of thunderstorms extending from northwest Missouri into southeast Nebraska will move southeastward during the overnight hours. Present indications are the thunderstorm complex will have enough southward push to impact KSTL beginning around 10z and lasting until around 14z. The intensity is hard to gage and could certainly be stronger than the current forecast of wind gusts to 25 kts and MVFR flight conditions. Additional thunderstorm development will be possible along the front on Wednesday afternoon as it moves southward, and have added a VCTS for 21z-00z. Glass && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 4, 5:38 AM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 538 AM CDT WED JUN 4 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051045- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 538 AM CDT WED JUN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A RISK OF SEVERE STORMS ACROSS PORTIONS OF CENTRAL AND SOUTHEAST MISSOURI AS WELL AS SOUTHWEST ILLINOIS TODAY. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WINDS. THERE IS ALSO A THREAT OF LOCALLY HEAVY RAINFALL THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTHEAST MISSOURI THURSDAY AND THURSDAY NIGHT. THE CHANCE OF THUNDERSTORMS WILL CONTINUE OVER THE AREA THROUGH MOST OF THE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. GKS
In the hours before
Local storm report, Jun 4, 6:21 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
621 AM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM TSTM WND DMG 5 W UNION 38.45N 91.11W
06/04/2014 FRANKLIN MO AMATEUR RADIO
3 POWER POLES SNAPPED ALONG HIGHWAY AJ.
&&
FUCHSLocal storm report, Jun 4, 6:29 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
629 AM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 AM HEAVY RAIN UNION 38.45N 91.01W
06/04/2014 M1.60 INCH FRANKLIN MO AMATEUR RADIO
&&
FUCHSLocal storm report, Jun 4, 6:31 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
631 AM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM TSTM WND GST VILLA RIDGE 38.47N 90.88W
06/04/2014 E40 MPH FRANKLIN MO TRAINED SPOTTER
&&
FUCHSLocal storm report, Jun 4, 6:35 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
635 AM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 AM TSTM WND DMG UNION 38.45N 91.01W
06/04/2014 FRANKLIN MO AMATEUR RADIO
MAN IS TRAPPED IN A CAR WITH TREES DOWN ON THE CAR AND
ON HOUSES.
&&
FUCHSLocal storm report, Jun 4, 6:51 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
651 AM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM TSTM WND DMG 1 S UNION 38.43N 91.01W
06/04/2014 FRANKLIN MO AMATEUR RADIO
TREES DOWN ALONG HIGHWAY 47 JUST SOUTH OF TOWN.
&&
FUCHSLocal storm report, Jun 4, 6:53 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
653 AM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 AM TSTM WND DMG 2 SSE ROBERTSVILLE 38.39N 90.80W
06/04/2014 FRANKLIN MO AMATEUR RADIO
8-10 INCH LIMBS BROKEN OFF ABOUT HALFWAY UP THE TREES.
&&
FUCHSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 9:19 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Shelby | 41 min |
| Jun 3, 9:46 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion, Shelby | 59 min |
| Jun 3, 9:57 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Shelby | 33 min |
| Jun 3, 10:40 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion, Shelby | 65 min |
| Jun 3, 11:48 PM CDT | River Flood Warning | LSX | Lewis | 4 days |
| Jun 4, 12:52 AM CDT | River Flood Warning | LSX | Lewis | 4 days |
| Jun 4, 1:27 AM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Marion, Shelby | 48 min |
| Jun 4, 1:52 AM CDT | Areal Flood Advisory | LSX | Knox, Lewis, Marion, Shelby | 7 hr |
| Jun 4, 2:41 AM CDT | River Flood Warning | LSX | Marion | 70 hr |
| Jun 4, 3:26 AM CDT | Flash Flood Warning | LSX | Knox, Lewis, Marion, Shelby | 6 hr |
| Jun 4, 3:54 AM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau, Osage | 51 min |
| Jun 4, 3:57 AM CDT | River Flood Warning | LSX | Marion | 48 hr |
| Jun 4, 4:12 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau | 48 min |
| Jun 4, 4:23 AM CDT | Flash Flood Warning | LSX | Ralls | 6 hr |
| Jun 4, 4:44 AM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Gasconade, Montgomery, Osage | 46 min |
| Jun 4, 6:21 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis | 39 min |
| Jun 4, 9:23 AM CDT | Areal Flood Warning | LSX | Knox, Lewis, Marion, Ralls, Shelby | 12 hr |
| Jun 4, 11:38 AM CDT | River Flood Warning | LSX | Marion | 4 days |
| Jun 4, 11:38 AM CDT | River Flood Warning | LSX | Ralls | 3 days |
| Jun 4, 11:38 AM CDT | River Flood Warning | LSX | Pike | 4 days |
| Jun 4, 11:38 AM CDT | River Flood Warning | LSX | Pike | 5 days |
| Jun 4, 11:38 AM CDT | River Flood Warning | LSX | Lincoln | 5 days |
| Jun 4, 3:48 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve | 42 min |
| Jun 4, 4:22 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 38 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.